I AM VERY NEW HERE, AND I AM SORRY IF I POST THIS TWICE, AS I DID ALREADY IN THE PAIN MANAGEMENT FORUM. SORRY IF I OFFEND ANYONE, JUST NEW AND I AM TRYING TO FIND SOME MUCH NEEDED ANSWERS,
4 MONTHS AGO I RUPTURED MY L5 S1 DISC, AT WORK.
I STOOD FROM MY CHAIR, REACHED AND THOUGHT I WAS GOING TO DIE.I COULDN'T BREATHE IN,AND THE PAIN WAS HORRIBLE, BURNING, FELT LIKE SOMEONE WHACKED ME IN THE BACK WITH A SLEDGE HAMMER,WHILE STABBING ME WITH A SWORD, THAT'S THE BEST I CAN EXPLAIN IT.
ALSO, PRIOR TO THAT I HAD FALLEN AT WORK,WHILE WALKING UP A "DEW COATED",ALUMINUM, HANDICAPPED RAMP, ASSISTING A PERSON IN A WHEELCHAIR ( WHICH IS RELATED TO MY JOB DUTIES?).
I RECEIVED 2 EPIDURALS, THE FIRST ONE IN THE HOSPITAL, AFTER MRI CONFIRMED RUPTURED DISC. .
THIS EPIDURAL I KNOW, WAS NOT ADMINISTERED WITH THE FLUOROSCOPIC PROCEDURE.
THE PAIN RELIEF LASTED ABOUT 2 WEEKS.
THE SECOND EPIDURAL WAS PERFORMED OVER 4 WEEKS LATER, WITH THE FLUOROSCOPIC PROCEDURE.
THAT PROCEDURE HELPED WITH THE PAIN, AND ALLOWED ME TO BEGIN PHYSICAL THERAPY.
WHICH I BEGAN 8 WEEKS LATER, DUE TO THE ACCOMPANYING POST DURAL HEAD-ACHE, WHICH WAS TREATED WITH A BLOOD PATCH.
I DON'T KNOW WHAT WAS WORSE, THE DISC HERNIATION, OR THE HEAD-ACHE.
I AM STILL IN PAIN, CAN'T SIT LONG, LEG WEAKNESS, CAN'T WALK FAR, TROUBLE BENDING.... AND MORE. I TAKE MOTRIN, IT DOES HELP, BUT I AM AFRAID OF THE STRONGER NARCOTICS, AS TO THE ADDICTION INVOLVED, I HAVE SEEN IT FIRST HAND. AND I AM NOT KNOCKING ANYONE HERE WHO TAKES THEM, BECAUSE I KNOW WHAT PAIN CAN DO TO YOU. IT IS HORRIFIC, I DO KNOW. BUT I WAS WIDOWED AT A YOUNG AGE DUE TO MY SPOUSE BEING ADDICTED, SO THAT'S MY STORY. IF I DO NEED IT, I WILL TAKE IT. JUST BRINGS BACK SOME SAD HEARTACHE.
NOW, 4 MONTHS LATER, IT WAS MENTIONED THAT I MAY HAVE PAIN AND PROBLEMS RELATED TO THE SI JOINT. DOES ANYONE KNOW IF THIS COULD BE RELATED WITH THE HERNIATED DISC?
I AM IN A PENDING DISPUTE WITH WORKER'S COMP. DUE TO SOMEONE'S IGNORANCE. AND NOW THIS...... HELP!!!!!!!!!!
Welcome to the Neck and Back Community. We hope to assist you with understanding your medical conditions as related to your cervical and/or lumbar spine which are the primary causes for pain and decreased activity/mobility. Please feel free to post any additional questions/concerns you may have regarding your situation.
From the information included in your post, you have two possible situations occurring simultaneously. The symptoms of a lumbar herniated disc L5-S1 are very similar to those produced by sacroiliac joint dysfunction. The low back pain and leg pain can be generated from the pressure placed on the spinal nerves from the prolapsed disc material or from the movement of the SI joint itself. It is not possible for me to determine which may be the primary cause without having seen the results of your MRI or other diagnostic testing. Your doctor should be able to distinguish more clearly which problem is causing the acute pain you are experiencing,
Since he has treated you with epidural injections, I am assuming he feels the pain is more directly related to the herniation of the L5-S1 disc.
Although you did receive temporary relief (minus the unfortunate side effect of headache) with the epidurals, conservative treatment may not produce long-term results. Only a discussion with your doctor regarding other options will allow you to determine the course of action you need to take. This could include surgery to remove the disc itself and stabilization of the lumbar spine.
Treatment of SI dysfunction is typically conservative with SI joint injections and physical therapy to restore proper movement to the joint itself. An exercise program to maintain the function of this joint usually helps in reducing pain.
I can understand your reluctance to take narcotic medication, but many of the anti-inflammatory medications that are used to control pain are not addictive and may help provide better pain control than over the counter meds such as Motrin. You should discuss the options available to you with your physician.
Best wishes ---
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.